Could meds be making me worse?: Im still having... - Thyroid UK

Thyroid UK
109,141 members126,784 posts

Could meds be making me worse?

andreafletcher
andreafletcher

Im still having breathing problems. My doctor told me that my tsh is 4,2 which is good and therefore there is no need to test t3 and t4 and that my intake of thyrax duo tab 50mg is fine. He sent me for a lung echo just to check everything there is ok. All vitamins are ok. He is fed up with me and has now told me that my breathlessness, tiredness and weakness, headache and dizziness is hyperventilating. I do not think iam hyperventilating. My symptoms were very very mild before i was diagnosed. Since i have been on these meds they have plummeted. Im sure Im allergic to these meds, but my doctor told me there are no side affects to this medication and told me i need to see a psyciatrist. :(

6 Replies
oldestnewest

TSH of 4.2 is not "good" it shows you are undermedicated and need an increase.

shaws
shawsAdministrator

First of all if you are taking thyroid hormone replacements, i.e. levothyroxine the aim is a TSH of 1 or lower - not somewhere in the range as most doctors believe (probably because it is below the 10 that the UK insist it much reach before being diagnosed as hypo. They ignore the fact that we can have disabling symptoms and the fact is the breathlessness one, I should imagine, is problematic for the patient.

I am not sure of your thyrax d and am assuming it is a mixture of T4/T3? Anyway, whatever it is you are on an insufficient dose as TSH should be 1 or lower. The most important tests Free T4 and Free T3 haven't been taken and your doctor is another who knows little about disabling symptoms when not on an optimum dose. 50mcg is a tiny starting dose. Your dose has to be increased every 6 weeks after a blood test until your TSH is 1 or lower. We can provide evidence if your GP wants it.

Why don't they "look and listen" to patients i.e. is pulse slow or temp low" etc etc.

Dr Lowe (RIP) still comes to the aid of people for whom the doctor is undertreating:-

web.archive.org/web/2010103...

You need an increase to bring TSH to 1 or lower but you need a Free T3 and Free T4 towards the upper part of the ranges. Give GP a copy of the link below as well as Dr Lowe's analysis of difficulty in breathing.

thyroiduk.org.uk/tuk/testin...

You need a new doctor! This one is ignorant and lazy! He has no idea what he's doing if he thinks that a TSH of 4.2 is good, and that it's not necessary to test FT4 and FT3! 50 mcg levo is just a starter dose and should have been increased six weeks after you started it.

I don't think you're allergic to the 'meds', you're just under-medicated and have hypo symptoms. You certainly don't need to see a psychiatrist! The last doctor that suggested that to me, really regretted it!

Run away from this awful man as fast as you can. He's going to make you very ill!

Low iron can cause breathlessness. Have you had your B12 - Folate - Ferritin and VitD tested ? If so do you have the results with ranges ? Your GP is negligent - many of them do not have a clue about treating the thyroid. If they did they would ask for tests that actually told you what is going on with the Thyroid. The TSH is a Pituitary hormone and tells the Thyroid to produce T4 - which then must convert into T3.

Fire that Dr. And find a new one! ASAP

Any comments on the Replies you have received ? - always good for members to receive Feedback. Hope you are feeling stronger :-)

You may also like...